Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Used Restylane, swelling post injection, bluish hue above lip. Concerned about necrosis

I have done thousands of cosmetic injectable fillers. as you know, recently restylane has been approved as the only FDA lip filler. i usually choose juvederm over restylane as it is smoother and has a more natural appearance in the lip. yesterday i used restylane in the lip which i usually do NOT do. the patient is 19, no medical HX outside of PCOS , had moderate swelling post injection and a bluish hue above her upper lip . NO sign of a distinct bruise , but a bluish hue with slight blanching around it. today her mother has told me that the lips are huge and above her lip is very blue . my concern is obviously necrosis . i am awaiting photos from her. any input while I m waiting?
Asked On : Tue, 22 May 2012
Answers:  1 Views:  350
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Thanks for writing to us.
Personally I have done limited lip fillers but I have always used Juvederm. So as such my exposure and experience in fillers is limited
The bluish hue along with swelling post filler could be due to
haematoma formation
Tyndall effect, happens when filler is injected too superficially

You may manage the patient by giving ice compresses, oral steroid and antihistamines to reduce the swelling. If its a bruise it shall subside with vitamin k based cream or Arnica montana cream. If its due to tyndall effect, it will go only when the filler is reabsorbed naturally or can be done by giving hylase injection.

Hope this helped you to some extent.

Answered: Thu, 31 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor